Discussions By Condition: Muscle conditions

Pain in hip after femur fracture

Posted In: Muscle conditions 1 Replies
  • Posted By: specops425
  • January 26, 2011
  • 05:22 AM

I fractured my femur on 7/13/10 which resulted in a rod being placed in my leg through my hip. I have had extensive therapy since the injury and everything seems to be progressing except for the pain in my hip. The pain is most prominant when I "release" pressure after doing a 10second wall squat or repetative squats for instance. Furthermore, I cannot run due to the pain in my hip. I cannot seem to get any answers and was wondering if anyone could help me out. I can walk fine, go up stairs etc but have problems doing the excercises listed above. Is it just an issue of time or is there a problem with the rod insertion? Any advice/answers would be greatly appreciated.

Reply Flag this Discussion

1 Replies:

  • Hi, I am a physical therapist. Running after rod insertion isn't out of the question but the force on the hip is significantly more with running than walking. Based on your description of the exercises you seem to have issues yet regarding hip compression. I hope you are doing a lot of hip abduction strengthening as these muscles are very important in reducing hip joint stress. If you want pictures of these exercises you can visit: http://www.joint-pain-solutions.com/hip-osteoarthritis-exercises.html If you were my patient I would stress these muscles be very strong before progressing to running. Hope this helps. ~JTrempe PT, ATC
    JTrempe 101 Replies
    • January 27, 2011
    • 04:47 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?